CSN Login
Members Online: 16

severe back pain post-Chemo, need help

rgb1488
Posts: 1
Joined: Jun 2013

I had Hodgkin's Lymphoma appx. 3 years ago, It's in remission but I know before the cancer I had no trouble with my back at all, but during the chemo my back became extremely weak and in alot of constant pain. I had other symtoms also, I ended up having pulmonary fibrosis and gastroparisis, I had the ABVD chemo treatment.

Most of the symtoms are somehwat better now 3 years later, but not normal. But my back is the ony thing that is not better at all, in fact it' worse.

I am 31 yrs old and I cant even take a shower standing up, I have to use one of those hosptial chairs and it all started with the chemo 3 years ago.

 

I have done physical therapy twice with no real help and my pain is so severe it makes me cry sometimes, but the doctors insist it's not from the chemo ABVD treatment

 which is very confusing to me since I did not have this problelm before the cancer and chemo 3 years ago, and it has been an on going problem since then and getting worse, now.

 

All of the MRI's of my back look normal but all that means is there is no obvious lymphoma growing, but still I feel hopeless about this back issue, I am bed-ridden much of the time because of it and the doctors aren't doing anything.

I have done everything they told me, even tried acupunture.

 

I just want to know is there anyone at all who has had Hodgkin's Lymphoma or had ABVD chemo and experiances long term back pain and weakness  not only during the treatment but for long term, even years after that last treatment as well?

 

If so, can you give me any advice?

 

thank you.

Max Former Hodgkins Stage 3's picture
Max Former Hodg...
Posts: 1008
Joined: May 2012

RGB,

Have you been tested for an inflammation of the spinal fluid ?  Since imaging has shown no problems, that might be something to rule out.  It would also account for the pain being localized in just your back.

Also, severe, chronic pain can cause associated, chronic fatigue.

max

GalacDad's picture
GalacDad
Posts: 40
Joined: Aug 2010

RGB

You are NOT alone in this, I have been out of Chemo for 5 yrs and still have pain and numbness n my legs and hands. I was also treated with ABVD for HL. AFterv 5 yrs I had finally been refered to a NEURO/ONCOLOGISGT that has been studing long term survivors and effects. He was very helpful in his explainations but does not have a definitive course of action to resolve  the issues. Seems like the chemical stew we were treated with has so many varying effects and each patient suffers for different effects in terms of type and severity that the medical community is stymied by us.

This Doc actually said that most Oncs and other cancer realted specialists are far behind in terms of dealing with long term effects and survivorship. Too bad for them, we are here to stay for awhile longer.HAHAHA. A cou[ple of the meds in the ABVD do quite a number on the nervous system and the effects can minimalize, plateau, or worsen no one has an answer. I've taken to taking every day for what it is, some are worse than others, but evryone is a new adventure.

I do understand the constant pain you are dealing with. Mine happens to be in the legs. I've stayed off the heavy pain killers, but the pain is always there and the over the counters take the edge off. Hopefully you can find a remedy. Will check on you again

 

Dave

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network